MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Codes Break (1069); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4, patient weight: unknown/no information section d6a, if implanted, give date: not applicable as the iol was not implanted.Section d6b, if explanted, give date: not applicable.There's no indication the lens was implanted.Therefore, not explanted.Section h3-other (81): the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported johnson and johnson(jnj) intraocular lens (iol) got stuck at the incision.Per the technician, the iol was defective prior to implantation.Another iol of the same model and diopter were used to complete the procedure.Reportedly, the patient is doing well.No further information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: nov 1, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: the lens, cartridge and handpiece were received.Visual inspection under magnification revealed that a piece of the lens was torn from the body of the lens.The lens was cleaned and, no further issues were identified.The complaint cartridge was received with a piece of the lens stuck in the cartridge.Further inspection of the cartridge revealed that there was viscoelastic residue dispersed throughout the length of the cartridge, suggesting that an appropriate amount of ovd/bss was used.The complaint handpiece was received with the plunger rod advanced to the tip of the cartridge.A piece of the lens could be observed to be stuck to the plunger rod.The lens module was opened and inspected, revealing that there were not marks that would indicate that the plunger rod advanced incorrectly.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17815364
Report Number3012236936-2023-02442
Device Sequence Number16754191
Product Code POE
UDI-Device Identifier05050474761766
UDI-Public(01)05050474761766(17)250423
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date11/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite